I have diabetes type 1. My age is 18 years and I am taking Mixtard insulin twice a day. In the morning, I inject 14 units and in the evening I inject 6 units. I want to fast for religious purposes. Can I?
Welcome to icliniq.com.
The patients with type 1 diabetes are advised not to fast. However, if you are healthy and having a good blood sugar control, then you can reverse the dose of insulin as in, take the night dose in the morning and morning dose at night and fast.
Be prepared for breaking your fast if your sugar falls below 70 mg/dL or above 300 mg/dL. No need for vigorous exercise.
Hope you find my advice beneficial.
For more information consult a diabetologist online --> https://www.icliniq.com/ask-a-doctor-online/diabetologist
Query: Hi doctor, My husband has type 1 diabetes. He has had no Insulin today but has had five hypos today, and his sugar levels are dropping again. He had his regular food all day, drank juice and cans of coke. He has not done anything different to any other day and also has not been stressed either. He t... Read Full >>
Answer: Hi, Welcome to icliniq.com. How long has he had diabetes? When you say hypo, what were his sugars? What is the dose of insulin that he is taking? Revert with the details to an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist Read Full
Query: Hello doctor, I am a 19-year-old male. A week ago my thumb became numb below the fingernail. It was numb for two days and this went away. Now my left middle finger and the ring finger are numb and my right thumb feels sore. I also have a burning sensation in the feet, sometimes it feels like t... Read Full >>
Answer: Hello, Welcome to icliniq.com. I have read through your question and I would like to tell you that peripheral neuropathy can happen in a patient with diabetes which does present in the form of burning sensation in the feet and neuropathic pain. At your age, type 1 diabetes that is insulin-depende... Read Full
Query: Hello doctor, I took an i-pill eight days before my menstrual period was due and after five days of taking it, I started bleeding. The bleeding lasted for three to four days with light spotting towards the end. But, now I have again started to bleed much ahead of my menstrual period. This does not... Read Full >>
Answer: Hello, Welcome to icliniq.com. Get one gynecologic ultrasound and a routine urine exam done to rule out the cause. Most likely, the symptoms are because of hormonal imbalance because of the i-pill. I suggest you start a combination of the Tranexamic acid with Mefenamic acid 500 mg two ... Read Full
Ask your health query to a doctor online?Ask a Diabetologist Now